Mississippi, 2014

Damaging Winds and Lightning Strike in Mississippi, April 4, 2014

April 4, 2014 · NWS JAN · 17 events in 9 counties and zones

Showers and thunderstorms developed in association with a cold front moving through the region. Some of these storms produced damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed in association with a cold front moving through the region. Some of these storms produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 3, 9:28 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 3, 9:28 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT THU APR 3 2014

...SEVERE STORMS POSSIBLE OVERNIGHT THROUGH EARLY FRIDAY MORNING...

.DISCUSSION...ALL IS QUIET ACROSS THE FORECAST AREA SO FAR THIS
EVENING AS A STRONG CAP BETWEEN 850-700 MB HAS SUPPRESSED CONVECTIVE
DEVELOPMENT THROUGHOUT THE EVENING. AT BEST ISOLATED TO SCATTERED
SHOWERS HAVE BEEN ABLE TO GET GOING ACROSS THE LA/AR DELTA. A POTENT
UPPER TROUGH IS CURRENTLY SWINGING ACROSS THE CENTRAL PLAINS. AS THE
ASSOCIATED SHORTWAVE HAS PUSHED INTO THE MIDWEST...IT HAS
INVIGORATED CONVECTION FROM NE TEXAS THROUGH SE MISSOURI OVER THE
PAST SEVERAL HOURS. AS THE SHORTWAVE AND SURFACE FRONT CONTINUE TO
PUSH EASTWARD...THE CAP WILL ERODE AND CONVECTION WILL COMMENCE
CLOSER TO HOME.

MUCH OF THE HIGH-RES GUIDANCE SUITE AND THE NEW 00Z NAM COMING IN
CONTINUE TO TREND TOWARD A SLOWER PROGRESSION. IT NOW APPEARS STORMS
MAY NOT REACH THE JACKSON METRO AREA/NATCHEZ TRACE CORRIDOR UNTIL
MUCH CLOSER TO DAYBREAK...REACHING SOUTHEAST MS AND THE I-59
CORRIDOR LATE MORNING. POPS/WX...GRAPHICASTS...AND THE HWO HAVE ALL
BEEN UPDATED TO REFLECT LATER TIMING. OVER THE NEXT SEVERAL
HOURS...WE WILL BE FOCUSING ON THE EVOLVING LINE OF STORMS PRESENTLY
OVER NE TEXAS AND SUPERCELLS DEVELOPING AHEAD OF THIS CLUSTER OVER
NW LOUISIANA/SW ARKANSAS.

MESOANALYSIS CONTINUES TO SHOW 0-6 KM BULK SHEAR VECTORS IN THE
50-60 KT RANGE ACROSS THE DELTA...WITH MODEL GUIDANCE SHOWING THIS
PERSISTING AND TRANSLATING EASTWARD WITH CONVECTION OVERNIGHT. WITH
A 40-50 KT LOW LEVEL JET KICKING ALONG THE LINE OVERNIGHT...THIS
WILL MAINTAIN THE POTENTIAL FOR DAMAGING WINDS. EFFECTIVE SRH IS
BETWEEN 200-300 M2/S2 WEST OF THE MS RIVER WITH SIG TOR PARAMETER
VALUES IN THE 2-4 RANGE. GIVEN THIS...WE WILL MAINTAIN MENTION OF
THE POTENTIAL FOR A STRONG TORNADO ACROSS OUR NORTHWEST IN SPITE OF
THE SLOWER PROGRESSION.

OTHERWISE...OVERNIGHT LOWS WERE ADJUSTED UPWARD A FEW DEGREES IN
MANY AREAS. HOURLY TEMPS AND DEWPOINTS WERE ADJUSTED BASED ON
CURRENT OBSERVATIONS. POPS WERE ALSO ADJUSTED UPWARD FOR TOMORROW
MORNING IN MANY AREAS TO REFLECT THE SLOWER SOLUTION. /DL/

&&

.AVIATION...CEILINGS WILL LOWER TO MVFR AFTER 06Z AS SCATTERED TO
NUMEROUS THUNDERSTORMS MOVE IN FROM THE WEST. AS THE STORMS
PASS...CEILINGS WILL DROP LOCALLY TO IFR WITH VISIBILITIES DROPPING
TO MVFR. WINDS WILL BE GUSTY FROM THE SOUTH AT 10 TO 20 KNOTS./26/

&&

.PREV DISCUSSION... /ISSUED AT 310 PM CDT THU APR 3 2014/
SHORT TERM...(THROUGH SATURDAY NIGHT)
FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE FRONT WILL BECOME
STATIONARY OFF THE GULF COAST FRIDAY NIGHT INTO SATURDAY AS ANOTHER
SPRING STORM SYSTEM SETS ITS SITES ON THE LOWER MISSISSIPPI VALLEY
REGION. THIS UPPER SYSTEM WILL BE OVER THE FOUR CORNERS REGION ON
SATURDAY. AS THE SYSTEM MOVES TOWARD THE SOUTHERN PLAINS ISENTROPIC
LIFT WILL BRING UP SOME GULF MOISTURE FOR SOME SHOWERS ACROSS THE
SOUTH HALF FOR SATURDAY AFTERNOON. AS WE MOVE INTO SATURDAY NIGHT
SOME ELEVATED INSTABILITY WILL COME INTO PLAY FOR SOME EMBEDDED
THUNDERSTORMS DURING THE NIGHT. THE EMBEDDED STORMS WILL SPREAD OVER
MOST OF THE REGION BY EARLY SUNDAY. IT WILL BE COOLER FRIDAY AND
SATURDAY NIGHT WITH LOWS FROM THE MIDDLE 40S NORTH TO THE LOWER
MIDDLE 50S SOUTH. HIGHS ON SATURDAY WILL BE FROM THE MIDDLE 60S
NORTHWEST TO THE LOWER 70S SOUTHEAST. WILL KEEP STORM WORDING FOR
THIS SYSTEM IN GRAPHICS AND HWO.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO MAV GUIDANCE ON TEMPS
EXCEPT GMOS FOR FRIDAYS HIGHS. FOR POPS KEPT CLOSE TO CURRENT POPS
FOR TONIGHT AND FRIDAY AS MODELS POPS LOOKED A LITTLE LOW. FOR
SATURDAY INTO SATURDAY NIGHT WENT CLOSE TO MAV POPS./17/

LONG TERM...SUNDAY THROUGH THURSDAY...THE RAIN WILL CONTINUE TO
INCREASE FROM SOUTH TO NORTH OVER THE AREA THROUGH THE DAY SUNDAY.
AS THIS OCCURS...A SFC LOW WILL DEVELOP ACROSS THE UPPER TEXAS
COAST. AS RAIN OVERSPREADS THE ARKLAMISS REGION...THE SFC LOW WILL
DEEPEN AND TRACK TO THE NORTHEAST GENERALLY ALONG THE NATCHEZ TRACE
CORRIDOR. THIS MORE NORTHERN TRACK CONTINUES TO BE THE CASE WITH THE
12Z RUNS OF THE GFS AND EURO AS THE SURFACE LOW DEEPENS WITH THIS
STORM SYSTEM. THE GFS DEEPENS THE LOW FASTER THEN THE EURO ON THE
12Z RUN.  NOT ONLY WOULD THIS NORTHERN TRACK BRING SOME HEAVY
RAINFALL AND FLOODING TO THE REGION GIVEN PW VALUES AROUND 1.6-1.8
INCHES...BUT IT COULD ALSO MEAN SOME POTENTIAL FOR SEVERE WEATHER
FOR A PORTION OF THE CWA. THERE IS PLENTY OF HELICITY AND WIND SHEAR
IN THE SOUTHEASTERN PORTION OF THE CWA AND VERTICAL TOTALS ARE
DECENT. WILL KEEP THIS SYSTEM'S FLOOD POTENTIAL IN THE HWO. THE 12Z
EURO BRINGS OVER 100 KNOTS OF FLOW AT THE MIDLEVELS BY EARLY MONDAY
MORNING AS WELL AROUND 4 INCH RAINFALL TOTALS ACROSS THE I-20
CORRIDOR FOR THIS SYSTEM. THE GFS WAS SHOWING 3 INCH RAINFALL
TOTALS. THIS MAY BECOME AN ISSUE WITH OUR RIVERS AFTER THIS FIRST
SYSTEM IN THE SHORT TERM.

BY MONDAY MORNING...THE 993MB SFC LOW WILL BE NEAR OVER KY DRAGGING
A COLD FRONT THROUGH THE REGION. BY MONDAY AFTERNOON...MOST OF THE
PRECIP SHOULD BE THROUGH THE REGION. COOLER/DRIER AIR WILL MOVE IN
AS PW VALUES DROP TO AROUND 0.50 INCHES. CLOUDS WILL BRIEFLY CLEAR
BUT ANOTHER SHORTWAVE WILL BE DROPPING INTO THE REGION MONDAY NIGHT
INTO TUESDAY AS BROAD TROUGHING WILL REMAIN ACROSS THE REGION AND A
LARGE RIDGE RESIDES OVER THE WEST COAST ONCE AGAIN. THIS TROUGH AND
ASSOCIATED SHORTWAVES WILL KEEP AT LEAST SOME RAIN CHANCES IN THE
FORECAST THROUGH MID-WEEK. THIS WILL ALSO KEEP TEMPERATURES ON THE
COOLER SIDE WITH LOWS IN THE 40S AND HIGHS IN THE 60S.

BY WEDNESDAY MORNING...THE REGION WILL REMAIN UNDER NORTHWEST FLOW
ALOFT BUT THIS WONT LAST LONG AS THE RIDGE TRIES TO BUILD OVER THE
ARKLAMISS BUT ENDS UP FLATTENING OUT SOME. DRIER WEATHER WILL RETURN
FOR MID-WEEK.

AS FOR FORECAST PARAMETERS...RAISED MAV POPS IN A COUPLE OF PERIODS
FOR THE WEEKEND WHEN MODELS HAVE CONSISTENTLY AGREED THAT THIS WILL
BE A WET TIME PERIOD. 17/28/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/26/17/28
Hazardous weather outlook, Apr 3, 8:59 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT THU APR 3 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-050300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...ELEVATED
TIMING...11 PM - 3 AM

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...11 PM - 3 AM

CONFIDENCE IS HIGH THAT SEVERE THUNDERSTORMS WILL OCCUR WITH 60 TO 75
MPH WINDS AND QUARTER TO GOLF BALL SIZE HAIL. A STRONG TORNADO IS ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TONIGHT.

LAZ015-016-023>026-MSZ026>033-035>038-040>045-047>050-053-054-
059>062-050300-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST
MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...2 AM - 7 AM

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...2 AM - 7 AM

CONFIDENCE IS HIGH WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...60 MPH WINDS AND A FEW TORNADOES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

CONFIDENCE IS ALSO HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR
UPDATES AS WE HEAD INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TONIGHT.

MSZ039-046-051-052-055>058-063>066-072>074-050300-
NOXUBEE-KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...6 AM - 11 AM

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...6 AM - 11 AM

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER
SIZE HAIL WILL BE POSSIBLE. A TORNADO IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

CONFIDENCE IS HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR
UPDATES AS WE HEAD INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TONIGHT THROUGH FRIDAY.

26

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 4, 12:07 AM CST, 58 minutes before
ARZ074-075-040635-
ASHLEY AR-CHICOT AR-
107 AM CDT FRI APR 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 AM CDT FRI APR 4 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 18 MILES NORTHWEST OF OLD MILO TO 33 MILES WEST OF
WEST CROSSETT AT 107 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN EXTREME SOUTHWESTERN CHICOT AND ASHLEY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3321 9209 3323 9210 3331 9201 3331 9198
      3335 9200 3337 9197 3339 9200 3341 9199
      3340 9155 3338 9146 3301 9144 3300 9199
      3301 9207 3304 9212 3308 9214 3315 9211
      3319 9214
TIME...MOT...LOC 0607Z 284DEG 32KT 3343 9211 3321 9229
          3304 9254

JA

The radar

The Memphis radar (KNQA), 160 km away, was scanning. The volume nearest the first event began at 07:05 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Bolivar

When
April 4, 1:05 AM CST
Where
Bolivar County, 0.69 mi S of Alligator
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.090, -90.720

A tractor trailer was blown over.

Thunderstorm Wind, Washington

When
April 4, 1:20 AM CST
Where
Washington County, 1.38 mi N of (Glh)greenville Muni
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
33.500, -90.980

This was measured at KGLH.

Thunderstorm Wind, Bolivar

When
April 4, 1:30 AM CST
Where
Bolivar County, 1.45 mi SE of Cleveland
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.733, -90.716

A few road signs were blown down.

Thunderstorm Wind, Bolivar

When
April 4, 1:30 AM CST
Where
Bolivar County, 1.34 mi S of Skene
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.681, -90.798

Some power lines were down.

Thunderstorm Wind, Sunflower

When
April 4, 1:45 AM CST
Where
Sunflower County, 0.58 mi E of Indianola
Measured
54 kt (62 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
33.450, -90.640

Some power lines were down and a tree fell on a car.

Thunderstorm Wind, Sunflower

When
April 4, 1:54 AM CST
Where
Sunflower County, 0.58 mi E of Inverness
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.350, -90.590

A tree was reported down.

Thunderstorm Wind, Leflore

When
April 4, 1:55 AM CST
Where
Leflore County, 1.51 mi W of Shellmound
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.601, -90.296

A tin roof was blown off of a building.

Thunderstorm Wind, Grenada

When
April 4, 2:20 AM CST
Where
Grenada County, 0.57 mi E of Grenada
Measured
54 kt (62 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.780, -89.810

Trees and power lines were down.

Thunderstorm Wind, Grenada

When
April 4, 2:20 AM CST
Where
Grenada County, 0.64 mi SSE of Holcomb
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.762, -89.974

Some trees were blown down.

Thunderstorm Wind, Grenada

When
April 4, 2:27 AM CST
Where
Grenada County, Gore Spgs
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.750, -89.620

A few trees were blown down.

Thunderstorm Wind, Grenada

When
April 4, 2:27 AM CST
Where
Grenada County, 0.57 mi E of Grenada
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.780, -89.810

Eight homes had shingle damage.

Lightning, Grenada

When
April 4, 2:27 AM CST
Where
Grenada County, 0.57 mi E of Grenada
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.780, -89.810

A home was struck which resulted in a hole in the roof and moderate damage.

Thunderstorm Wind, Webster

When
April 4, 2:40 AM CST
Where
Webster County, 0.69 mi N of Cadaretta
Measured
54 kt (62 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.710, -89.450

Some trees were blown down.

Thunderstorm Wind, Montgomery

When
April 4, 2:47 AM CST
Where
Montgomery County, 0.58 mi E of Minerva
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.530, -89.570

A couple of trees were blown down.

Thunderstorm Wind, Webster

When
April 4, 3:00 AM CST
Where
Webster County, 1.5 mi SSE of Walthall
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.580, -89.270

A tree was down which blocked a roadway.

Thunderstorm Wind, Clay

When
April 4, 3:05 AM CST
Where
Clay County, 0.69 mi N of Montpelier
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.730, -88.950

A couple of trees were blown down.

Thunderstorm Wind, Lowndes

When
April 4, 3:46 AM CST
Where
Lowndes County, 1.86 mi ESE of Wells
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.590, -88.370

A tree was reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506541, 506542, 506543, 506544, 506545, 506546, 506547, 506548, 507627, 506549, 506550, 506551, 506552, 506553, 506554, 506555, 506556.